FORUMS

Connect with people who understand what you are going through, seek advice and surround yourself with support. We're free, anonymous, and professionally moderated 24/7.

  • 47,612Members
  • 1,358,869Posts
  • 1,400,000Visitors
Advocating for change

Nightmares

Nightmares

Logic says you can only have nightmares when your asleep, that's the way it's meant to be. But I swear they come in awake time to. It's kind different but kind of not. Sometimes im not even sure if i am awake or asleep to even know how to tell the difference. I just wanted to punch someone for talking about how many hours they sleep, much medicinal doesn't work like it once did to make all the rest more bearable. I can hang with a few, make jokes, laugh, but at the same time forget what the convo is, or be half in and half out.

I was given a really cool present recently, I just cried, for ages, gift giver took it outside to show me & i stayed in their lounge room with their dogs still crying. I was happy with the gift, Obviously, but it felt so bad too

5 replies

1 - 5 of 5

In response to: Nightmares

Re: Nightmares

I've had insomnia and it is a trial and very exhausting. I'm not sure if you drink coffee as well as the medicinal but I found that coffee depleted me when I was using substances. I think that's what you ment by medicinal. I'm sorry your struggling.

In response to: Nightmares

Re: Nightmares

Thanks, no coffee, but yep on caffeine through coca cola. And yes, the medicinal is legal [drug name edited by moderator, as per guidelines]. I don't do other drugs, pills ect, was drunk for decades, but now couldn't handle it if I wanted to, but the grog and all doesn't really take any of the bad away, prob did help numb things, but in the end it really didn't work, only made me feel a worse & week human. I keep hoping to learn on here from others and just survive a bit easier would be cool @BanksiaGumnut 

In response to: Nightmares

Re: Nightmares

@WannabeFree

That must be so scary and exhausting!

If the waking nightmares are related to trauma could they be very vivid flashbacks? If you think it’s trauma-related I wonder if BlueKnot might help? If not, would you be able to speak to a GP or psychiatrist about what’s going on?

Is there anything you’ve found helps ground you or get you out of these waking nightmares? In the moment it would be really hard I’m sure, which is why I’m wondering if thinking about it when you’re not in the middle of it might help?

It sounds like it was really overwhelming to get that gift. That makes sense to me but I imagine it must have been hard both being happy and being so overwhelmed.

In response to: Nightmares

Re: Nightmares

Yes, trauma related. Obviously has always been there, but last few yrs, and than last six months it has just gone bonkers. A jaded angry thing i am. Someone mentioned Blueknot to me previously here, but i had forgotten all about it, so will look into that, thanks. I have been seeing a psychologist for a while now, after I thought he "got me", he might be able to fix me, now, i really don't believe it's possible. And the present, was actually a way for me to get about, so I will be able to go to places with more trees than people, so im hoping this is something that can take some of the yukky out. And planning a couple of things to look forward to, a cruise for a few hrs with lunch and very good company, my present giver

Stay Safe

In response to: Nightmares

Re: Nightmares

Hi @WannabeFree,

For nightmares, you may want to try Imagery Rescripting:

https://www.cci.health.wa.gov.au/-/media/CCI/Mental-Health-Professionals/Sleep/Sleep---Information-Sheets/Sleep-Information-Sheet---06---Imagery-Rescripting.pdf

For trauma:

Is the "medicinal" that no longer seems to work a psychotropic drug? Perhaps review it with an enlightened psychiatrist or pharmacist may help. The brain can develop a tolerance for a drug and become less effective, and even contribute to the problems itself. However you need to be very careful if you agree with your clinicians to withdraw from such drugs - it usually has to be done very slowly (often much slower than traditional medical advice) to avoid harmful withdrawal symptoms. See https://notbrokenproject.com.au/?sdm_process_download=1&download_id=1044

1 - 5 of 5